MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4008
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Itching Sensation (1943); Rash (2033); Discomfort (2330)
Date of Event 02/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, when the patient was given sedation medication (mometasone) for acute gastroenteritis after completing venous puncture with an indwelling needle, a iv3000 1 hand 10x12cm ctn 50 was applied to prevent the needle from falling off.The patient experienced local itching and discomfort about 15 minutes after applying the dressing and a maculopapular rash was found at the dressing covered area after removing the dressing on his own.The patient was advised to be given a topical application of mometasone and the rash disappeared in about 1 hour.On the second day, the patient returned to the clinic again, and there was no obvious local rash or itching.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
Additional information.
 
Event or Problem Description
It was reported that, when the patient was given sedation medication for acute gastroenteritis after completing venous puncture with an indwelling needle, a iv3000 1 hand 10x12cm ctn 50 was applied to prevent the needle from falling off.The patient experienced local itching and discomfort about 15 minutes after applying the dressing and a maculopapular rash was found at the dressing covered area after removing the dressing on his own.The patient was advised to be given a topical application of mometasone and the rash disappeared in about 1 hour.On the second day, the patient returned to the clinic again, and there was no obvious local rash or itching.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.All provided information has been reviewed and we have not been able to confirm a relationship between the device and the reported event or determine a definitive root cause.Probable root causes include allergic reaction by the patient to one of the components of the dressing, an existing skin disorder or incorrect application of the dressing or incorrect skin preparation.The users of the reported product are advised to consult the ifu, to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device.The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.The complaint history review confirms a small number of similar complaints with no manufacturing problems observed.The ifu was reviewed.The precautions part of ifu instructed that 'as with all adhesive products, apply and remove carefully from sensitive or fragile skin.If reddening or sensitisation occurs, discontinue use'.A review of prior escalation actions found no actions applicable to the scope of this case.A risk management review concluded that the alleged failure mode and any associated harm has been anticipated within the risk file, with no updates required.Per report, this patient experienced local itching and discomfort about 15 minutes after applying the iv3000 hand dressing and a maculopapular rash was found at the dressing covered area after removing the dressing on his own.However, the information provided is insufficient to determine whether the patient¿s maculopapular rash was due to a pre-existing or concurrent medical or surgical condition or procedure, or to an adverse reaction to or experience with the s+n iv3000, one or more of its components, or its intended therapeutic action.According to the report, the patient removed the dressing and was treated with a topical application of mometasone, and the rash disappeared within one hour.It was reported the next day the patient did not show any signs of the rash or itching.The impact to the patient was the itching, discomfort, rash, and medication.Should any additional relevant medical information be provided, this case would be re-assessed.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
IV3000 1 HAND 10X12CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19142430
Report Number8043484-2024-00038
Device Sequence Number7920713
Product Code KGX
UDI-Device Identifier05000223417406
UDI-Public05000223417406
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Catalogue Number4008
Device Lot Number202152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/21/2024
05/17/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date04/24/2024
05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MOMETASONE WAS GIVEN FOR RASH
Outcome Attributed to Adverse Event Other;
Patient SexUnknown